Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 22, 2019, 2:12 AM MST. It took effect at Feb 22, 2019, 10:19 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2019, 2:12 AM MST (09:12 UTC)
- In effect from
- Feb 22, 2019, 10:19 AM MST
- Expired
- Feb 22, 2019, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
456 WWUS75 KABQ 220912 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 212 AM MST Fri Feb 22 2019 ...GUSTY WINDS THIS AFTERNOON NORTHEAST HIGHLANDS... ...STRONG WEST WINDS TO IMPACT EASTERN NEW MEXICO SATURDAY... .Gusty south to southwest winds will affect portions of northeast New Mexico this afternoon in advance of a winter storm system. Strong west winds remain forecast to impact the eastern plains of New Mexico Saturday as the storm exits the region. Winds will quickly strengthen very early Saturday morning, then slowly diminish by Saturday evening. Sustained winds of 35 to 50 mph with gusts up to 60 or 65 mph will be possible. Strong crosswinds will impact north to south oriented roadways producing hazardous travel, especially for high profile vehicles. NMZ528-529-221900- /O.NEW.KABQ.WI.Y.0014.190222T1900Z-190223T0000Z/ Far Northeast Highlands-Northeast Highlands- 212 AM MST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from noon today to 5 PM MST this afternoon. * LOCATION...Northeast Highlands, including the Interstate 25 corridor from Las Vegas to Raton. * WINDS...South to southwest 25 to 40 mph with gusts to around 50 mph. * TIMING...Winds will strengthen late this morning then peak around midafternoon before tapering off late in the day. * VISIBILITY...Localized restrictions due to blowing dust. * LOCAL IMPACTS...Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ523-526-533>540-221900- /O.CON.KABQ.HW.A.0007.190223T0900Z-190224T0000Z/ Central Highlands-South Central Mountains-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 212 AM MST Fri Feb 22 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * LOCATION...Central and South Central Highlands, Guadalupe, Quay, Curry, Roosevelt, De Baca, Chaves, and Eastern Lincoln Counties. * WINDS...Sustained 35 to 50 mph with gusts up to 60 or 65 mph. * TIMING...Starting over the higher terrain between midnight and 3 am Saturday morning, then spreading over the lower elevations early Saturday morning. Winds to reach peak speeds around sunrise Saturday through midday before slowly tapering off by 5 pm MST. * VISIBILITY...Locally reduced in areas of blowing dust or snow. * LOCAL IMPACTS...Strong crosswinds will produce hazardous if not dangerous driving conditions along north-to-south oriented roadways, including U.S Highways 54, 70, 84, and 285. Wind damage could occur to small structures with light weight objects potentially becoming airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$
3 follow-up statements
357 WWUS75 KABQ 221719 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1019 AM MST Fri Feb 22 2019 ...GUSTY WINDS NORTHEAST HIGHLANDS...MIDDLE AND LOWER RIO GRANDE VALLEY AND SOUTH CENTRAL HIGHLANDS... ...STRONG WEST WINDS TO IMPACT EASTERN NEW MEXICO SATURDAY... .Gusty south to southwest winds will affect portions of central and northeast New Mexico this afternoon in advance of a winter storm system. Very strong west winds remain forecast to impact the eastern plains of New Mexico Saturday as the storm exits the region. Winds will quickly strengthen very early Saturday morning, then slowly diminish by Saturday evening. Sustained winds of 35 to 50 mph with gusts up to 60 or 65 mph will be possible. Strong crosswinds will impact north to south oriented roadways producing hazardous travel, especially for high profile vehicles. NMZ519-520-524-230000- /O.EXB.KABQ.WI.Y.0014.190222T1719Z-190223T0000Z/ Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-South Central Highlands- 1019 AM MST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 5 PM MST this afternoon. * LOCATION...Northeast Highlands, including the Interstate 25 corridor from Las Vegas to Raton Middle and Lower Rio Grande Valley including Albuquerque and Socorro, and the South Central Highlands including Carrizozo. * WINDS...South to southwest 30 to 40 mph with gusts to around 50 mph. * TIMING...Winds will peak through mid afternoon before tapering off late in the day. * VISIBILITY...Localized restrictions due to blowing dust. * LOCAL IMPACTS...Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds including I-40 around Albuquerque. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ528-529-230000- /O.EXT.KABQ.WI.Y.0014.190222T1719Z-190223T0000Z/ Far Northeast Highlands-Northeast Highlands- 1019 AM MST Fri Feb 22 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...Northeast Highlands, including the Interstate 25 corridor from Las Vegas to Raton. * WINDS...South to southwest 25 to 40 mph with gusts to around 50 mph. * TIMING...Winds will strengthen late this morning then peak around mid afternoon before tapering off late in the day. * VISIBILITY...Localized restrictions due to blowing dust. * LOCAL IMPACTS...Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ523-526-533>540-230130- /O.CON.KABQ.HW.A.0007.190223T0900Z-190224T0000Z/ Central Highlands-South Central Mountains-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 1019 AM MST Fri Feb 22 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY AFTERNOON... * LOCATION...Central and South Central Highlands, Guadalupe, Quay, Curry, Roosevelt, De Baca, Chaves, and Eastern Lincoln Counties. * WINDS...Sustained 35 to 50 mph with gusts up to 60 or 65 mph. * TIMING...Starting over the higher terrain between midnight and 3 am Saturday morning, then spreading over the lower elevations early Saturday morning. Winds to reach peak speeds around sunrise Saturday through midday before slowly tapering off by 5 pm MST. * VISIBILITY...Locally reduced in areas of blowing dust or snow. * LOCAL IMPACTS...Strong crosswinds will produce hazardous if not dangerous driving conditions along north-to-south oriented roadways, including U.S Highways 54, 70, 84, and 285. Wind damage could occur to small structures with light weight objects potentially becoming airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Watch means conditions are favorable for a potentially damaging high wind event in and close to the watch area. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Monitor the latest forecasts at weather.gov/abq, listen to NOAA weather radio or your favorite media outlet. && $$ 40
118 WWUS75 KABQ 222134 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 234 PM MST Fri Feb 22 2019 ...GUSTY WINDS NORTHEAST HIGHLANDS...MIDDLE AND LOWER RIO GRANDE VALLEY AND SOUTH CENTRAL HIGHLANDS THIS AFTERNOON... ...STRONG WEST WINDS TO IMPACT CENTRAL AND EASTERN NEW MEXICO SATURDAY MAINLY ALONG AND SOUTH OF INTERSTATE 40... .Gusty south to southwest winds will affect portions of central and northeast New Mexico this afternoon in advance of a winter storm system. Very strong west winds remain forecast to impact the central high terrain and eastern plains of New Mexico Saturday as the storm exits the region. Winds will quickly strengthen very early Saturday morning, then slowly diminish by Saturday evening. Sustained winds of 35 to 50 mph with gusts up to 60 or 65 mph will be possible. Strong crosswinds will impact north to south oriented roadways producing hazardous travel, especially for high profile vehicles. NMZ524-230600- /O.NEW.KABQ.HW.W.0008.190223T1200Z-190224T0000Z/ /O.CON.KABQ.WI.Y.0014.000000T0000Z-190223T0000Z/ South Central Highlands- 234 PM MST Fri Feb 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 5 AM to 5 PM MST Saturday. * LOCATION...South Central Highlands. * WINDS...South to southwest 30 to 40 mph with gusts to around 50 mph this afternoon. Winds restrengthen Saturday morning out of the west at 40 to 45 mph with gusts to 60mph. * TIMING...South winds will continue through the afternoon before weakening by 5pm MST. Westerly winds strengthen late tonight and Saturday morning before diminishing by 5pm MST Saturday afternoon. * VISIBILITY...Localized restrictions due to blowing dust. * LOCAL IMPACTS...Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ523-526-533>540-230600- /O.UPG.KABQ.HW.A.0007.190223T0900Z-190224T0000Z/ /O.NEW.KABQ.HW.W.0008.190223T0900Z-190224T0000Z/ Central Highlands-South Central Mountains-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 234 PM MST Fri Feb 22 2019 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 2 AM to 5 PM MST Saturday. The High Wind Watch is no longer in effect. * LOCATION...Central Highlands and South Central Mountains, Guadalupe, Quay, Curry, Roosevelt, De Baca, Chaves, and Eastern Lincoln Counties. * WINDS...Sustained 35 to 50 mph with gusts up to 60 or 65 mph. * TIMING...Starting over the higher terrain between midnight and 3 am Saturday morning, then spreading over the lower elevations early Saturday morning. Winds to reach peak speeds around sunrise Saturday through midday before slowly tapering off by 5 pm MST. * VISIBILITY...Locally reduced in areas of blowing dust or snow. * LOCAL IMPACTS...Strong crosswinds will produce hazardous if not dangerous driving conditions along north-to-south oriented roadways, including U.S Highways 54, 70, 84, and 285. Wind damage could occur to small structures with light weight objects potentially becoming airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ507-508-521-230600- /O.NEW.KABQ.HW.W.0008.190223T1200Z-190224T0000Z/ West Central Highlands-Southwest Mountains- Sandia/Manzano Mountains- 234 PM MST Fri Feb 22 2019 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect from 5 AM to 5 PM MST Saturday. * LOCATION...West Central Highlands, Southwest Mountains, and the Sandia/Manzano Mountains. * WINDS...West winds 40 to 50 mph with gusts up to 55 to 60 mph. * TIMING...Beginning early Saturday morning before all snow subsides by 5 AM, peaking near sunrise before gradually diminishing through Saturday afternoon by 5 PM MST. * VISIBILITY...Locally reduced in areas of blowing snow. * LOCAL IMPACTS...Reduced visibility from areas of blowing snow and strong crosswinds on north-to-south oriented highways will produce dangerous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ522-531-532-230600- /O.NEW.KABQ.WI.Y.0015.190223T1200Z-190224T0000Z/ Estancia Valley-Harding County-Eastern San Miguel County- 234 PM MST Fri Feb 22 2019 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 5 AM to 5 PM MST Saturday. * LOCATION...Estancia Valley, and Harding and Eastern San Miguel County. * WINDS...West to northwest 30 to 35 mph with gusts up to 55 mph. * TIMING...Winds will strengthen by 5 AM MST, peaking early morning by 8 AM MST before gradually diminishing through Saturday afternoon by 5 PM MST. * VISIBILITY...Locally reduced in areas of blowing snow. * LOCAL IMPACTS...Reduced visibility from areas of blowing snow and strong crosswinds on north-to-south oriented highways will produce hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ519-520-528-529-230000- /O.CON.KABQ.WI.Y.0014.000000T0000Z-190223T0000Z/ Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Far Northeast Highlands- Northeast Highlands- 234 PM MST Fri Feb 22 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * LOCATION...Northeast Highlands, including the Interstate 25 corridor from Las Vegas to Raton. * WINDS...South to southwest 25 to 40 mph with gusts to around 50 mph. * TIMING...Winds will continue through the afternoon before weakening by 5 PM MST. * VISIBILITY...Localized restrictions due to blowing dust. * LOCAL IMPACTS...Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
423 WWUS75 KABQ 222357 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 457 PM MST Fri Feb 22 2019 ...STRONG WEST WINDS TO IMPACT CENTRAL AND EASTERN NEW MEXICO SATURDAY MAINLY ALONG AND SOUTH OF INTERSTATE 40... .Very strong west winds remain forecast to impact the central high terrain and eastern plains of New Mexico Saturday as the storm exits the region. Winds will quickly strengthen very early Saturday morning, then slowly diminish by Saturday evening. Sustained winds of 35 to 50 mph with gusts up to 60 or 65 mph will be possible. Strong crosswinds will impact north to south oriented roadways producing hazardous travel, especially for high profile vehicles. NMZ524-230800- /O.EXP.KABQ.WI.Y.0014.000000T0000Z-190223T0000Z/ /O.CON.KABQ.HW.W.0008.190223T1200Z-190224T0000Z/ South Central Highlands- 457 PM MST Fri Feb 22 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... * LOCATION...South Central Highlands. * WINDS...Strengthen Saturday morning out of the west at 40 to 50 mph with gusts to 60mph. * TIMING...Westerly winds strengthen late tonight and Saturday morning before diminishing by 5pm MST Saturday afternoon. * VISIBILITY...Localized restrictions due to blowing dust. * LOCAL IMPACTS...Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ519-520-528-529-230100- /O.EXP.KABQ.WI.Y.0014.000000T0000Z-190223T0000Z/ Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Far Northeast Highlands- Northeast Highlands- 457 PM MST Fri Feb 22 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... A strong cold front is moving through central New Mexico and winds are subsiding behind the front. Thus the advisory will be allowed to expire at 5 PM MST. $$ NMZ507-508-521-230800- /O.CON.KABQ.HW.W.0008.190223T1200Z-190224T0000Z/ West Central Highlands-Southwest Mountains- Sandia/Manzano Mountains- 457 PM MST Fri Feb 22 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY... * LOCATION...West Central Highlands, Southwest Mountains, and the Sandia/Manzano Mountains. * WINDS...West winds 40 to 50 mph with gusts up to 55 to 60 mph. * TIMING...Beginning early Saturday morning before all snow subsides by 5 AM, peaking near sunrise before gradually diminishing through Saturday afternoon by 5 PM MST. * VISIBILITY...Locally reduced in areas of blowing snow. * LOCAL IMPACTS...Reduced visibility from areas of blowing snow and strong crosswinds on north-to-south oriented highways will produce dangerous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ523-526-533>540-230800- /O.CON.KABQ.HW.W.0008.190223T0900Z-190224T0000Z/ Central Highlands-South Central Mountains-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 457 PM MST Fri Feb 22 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY... * LOCATION...Central Highlands and South Central Mountains, Guadalupe, Quay, Curry, Roosevelt, De Baca, Chaves, and Eastern Lincoln Counties. * WINDS...Sustained 35 to 50 mph with gusts up to 60 or 65 mph. * TIMING...Starting over the higher terrain between midnight and 3 am Saturday morning, then spreading over the lower elevations early Saturday morning. Winds to reach peak speeds around sunrise Saturday through midday before slowly tapering off by 5 pm MST. * VISIBILITY...Locally reduced in areas of blowing dust or snow. * LOCAL IMPACTS...Strong crosswinds will produce hazardous if not dangerous driving conditions along north-to-south oriented roadways, including U.S Highways 54, 70, 84, and 285. Wind damage could occur to small structures with light weight objects potentially becoming airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ522-531-532-230800- /O.CON.KABQ.WI.Y.0015.190223T1200Z-190224T0000Z/ Estancia Valley-Harding County-Eastern San Miguel County- 457 PM MST Fri Feb 22 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST SATURDAY... * LOCATION...Estancia Valley, and Harding and Eastern San Miguel County. * WINDS...West to northwest 30 to 35 mph with gusts up to 55 mph. * TIMING...Winds will strengthen by 5 AM MST, peaking early morning by 8 AM MST before gradually diminishing through Saturday afternoon by 5 PM MST. * VISIBILITY...Locally reduced in areas of blowing snow. * LOCAL IMPACTS...Reduced visibility from areas of blowing snow and strong crosswinds on north-to-south oriented highways will produce hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 21, 10:47 PM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 21, 10:47 PM MST, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1047 PM MST Thu Feb 21 2019 .AVIATION... 06Z TAF CYCLE A potent storm system approaching from the west will spread snow into western NM overnight. Ongoing IFR impacts at KGUP will continue thru sunrise Friday with periods of MVFR around KFMN. Snow will march east across the Cont Dvd Friday and into the Rio Grande Valley aft 22Z as a potent cold front moves into the area. Strong southerly winds will precede the cold front on Friday with gusts in the 25 to 35 kt range at most terminals. Any rain showers ahead of the front will change to snow by 00Z. Snow will continue Friday evening over much of central and western NM as the core of the upper level low slides overhead. Guyer && .PREV DISCUSSION...304 PM MST Thu Feb 21 2019... .SYNOPSIS... Significant storm getting underway tonight and continuing through Friday night. Amounts of two feet or more are forecast for the high peaks of the Southwest, Jemez and San Juan/Tusas Mountains. Strong winds will impact a few east central and northeast areas Friday, while high winds are possible across the southeast quarter of the forecast area late Friday night through Saturday. A strong cold front will cross NM Friday into Friday night, while a secondary front from the north arrives late Friday night into Saturday. The rest of the forecast will be dry with milder temperatures. && .DISCUSSION... Storm west of Las Vegas, NV will move across the Great Basin tonight, AZ Friday and NM Friday night. Moisture will be on the increase with snow in the west spreading to central areas late tonight. Snow will continue in the west Friday, with mixed rain and snow in central and east central areas. Strong winds will buffet portions of the northeast Friday where wind advisories may be needed. Any rain will turn to snow Friday night and shift east. Snow will linger in the northeast Saturday morning. High winds will be possible late Friday night and Saturday across the southeast quarter of our forecast area. Southwest flow aloft will favor the Southwest, Jemez and San Juan/Tusas west slopes where we could see two feet or even more. Lesser amounts will fall over lower elevations. Snow advisories will likely be needed for much of the Rio Grande Valley, central and south central mountains and adjacent east slopes for Friday night. Snow will linger in the northeast Saturday otherwise it will be dry. And the dry weather will continue Sunday through much of next week with a warming trend. Back door cold fronts could slow the warming process later in the week in the northeast. CHJ && .FIRE WEATHER... The winter storm tracking across the lower Great Basin and into AZ this evening is still on track to bring heavy snow across the western and northern high terrain tonight through Fri night. Meanwhile today, brief critical fire weather is cropping up over FWZ108 this afternoon where SSW winds are reaching 20-25mph and RHs are dipping near 15 percent. Snow will expand through western NM tonight reaching the Rio Grande Valley by mid-day Fri with snow levels at about 5500-6000 feet in the RGV Fri afternoon. Strong SSW/SW winds will be ahead of the front from the FWZ104 and FWZ107 from Carrizozo up through Las Vegas and Raton Fri afternoon, with gusts up to 35 to 45 mph. The upper level trough will be strengthening as it moves across NM Fri night and Sat morning with snow moving over the East Plains during that time, however only light accums of an inch to a few inches are expected there. Strong WNW/NW winds fill in behind the front Sat morning east of the central mtn chain, 40 to 50mph sustained with potential peak gusts above 60mph from Clines Corners to Clovis. Winds will also be strong through the Northeast Plains, however they will be more northerly behind a backdoor cold front. Good to excellent ventilation today becomes more focused across the east Sat, diminishing to fair to good Sun and through next week. The weather pattern becomes far more relaxed with zonal westerlies setting up over the region with an occasional backdoor front through eastern NM. && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late Friday night through Saturday afternoon for the following zones... NMZ523-526-533>540. Winter Storm Warning until 5 AM MST Saturday for the following zones... NMZ501>511. Winter Storm Warning until 5 AM MST Saturday for the following zones... NMZ512>514-516. &&
Hazardous weather outlook, Feb 21, 4:02 AM MST, 22 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 402 AM MST Thu Feb 21 2019 NMZ501>540-221200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 402 AM MST Thu Feb 21 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A winter storm warning for heavy snow is in effect for northwest New Mexico beginning early this morning and for all of western New Mexico beginning late this morning and continuing tonight. Travel is expected to become dangerous across western New Mexico today and tonight due to snowpacked and icy roads and reduced visibility. Stronger winds across the Southwest Mountains could result in areas of blowing snow with visibility less than one quarter of a mile. A winter storm watch is in effect for the Upper Rio Grande Valley and the Sangre de Cristos for late this afternoon and tonight, as heavy snow could cause difficult to dangerous driving conditions and reduced visibility. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Winter storm warnings will continue for western New Mexico Friday through Saturday morning, while a winter storm watch will remain in place for the Upper Rio Grande Valley and the Sangre de Cristos Friday through Saturday morning with reduced visibility in moderate to heavy snow and dangerous driving conditions. Rain over the remainder of central New Mexico and eastern New Mexico Friday will change to snow during the afternoon and evening hours on Friday and continue overnight through Saturday morning. These areas could see slick conditions develop on roads late Friday through Saturday morning. Very strong and gusty northwest winds are expected to develop late Friday night and continue through Saturday afternoon east of the central mountains and south of I-40 with gusts to near 50 mph possible. North and south oriented roads and highways could be difficult to travel, especially for high profile vehicles, as strong crosswinds will be likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 28
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:34 PM MST | High Wind Warning | ABQ | 26 hr | |
| Feb 22, 2:34 PM MST | Wind Advisory | ABQ | 26 hr | |
| Feb 22, 2:55 PM MST | Winter Weather Advisory | ABQ | 23 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.